How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Jef Burk Your Own Question
Dr Jef Burk
Dr Jef Burk, Doctor
Category: Mental Health
Satisfied Customers: 2639
Experience:  MBBS MRCGP
Type Your Mental Health Question Here...
Dr Jef Burk is online now
A new question is answered every 9 seconds

i have been on effexor 300mg for about 5 years and have decided

Resolved Question:

i have been on effexor 300mg for about 5 years and have decided to come off it. my gp reduced my dose to 225mg about 7 weeks ago and plans to reduce it by 75mg every 3 mths. i have noticed that since starting the reduced dose i have become very anxious, irritable, emotional with constant negative thoughts and very troubled sleep. is this normal when reducing dosage and what can i do about it
Submitted: 7 years ago.
Category: Mental Health
Expert:  Dr Jef Burk replied 7 years ago.

To be honest I would be surprised if these symptoms are directly related to your reduction in dose - even your present dose of 225mg is above the usual treatment dose of 150mg.

After 5 years of treatment it is improbable that your symptoms would come back after stopping treatment - if they did it would usually be 6m+ after stopping.

While not addictive patients often feel that if they do not take the drug they will feel bad again - and if you expect that to happen then it often will.

I suggest that you speak with your GP again and stay on the 225mg till you feel batter - only then should you cut to the next dose.

Dr Jef
Dr Jef Burk and 2 other Mental Health Specialists are ready to help you

Related Mental Health Questions